Posted by: Thapelo Mathebula | 2013-01-29


I have been diagonised with MICROCYTIC HYPOCHROMIC ANEMIA-and my doctor has prescibed me Chela Fer and before this event i am a regular blood donor and never i have been informed of this condition unless for that month my iron is low .Can someone advise me on this confusion ,Why wil SANBS allow me to donate blood with this condition or it is temporary?
My question is :Since taking this supplement i am having skin rush can this be one of the side effects or must i consult ?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

If you suffer from microcytic hypochromic anaemia and you have been given an iron supplements such as Chela Fer, then you are at present suffering from an iron deficiency. The latter is due to a lack of easily absorbable iron in the diet. Rich sources of easily absorbable iron are red meat, liver, fish, egg yolk, legumes, iron-fortified wheat flour and bread, and maize meal, and dried fruit such as raisins. You will be allowed to donate blood again when your anaemia had cleared up, but this can take quite a long time - 3 to 6 months. If you have developed a skin rash since starting your iron-supplement, you may need to see your doctor again, who may change the type of iron supplement you use.
Best regards

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.